Stable coalitions in a continuous-time model of risk sharing

Chade, H. and Taub, B. (2005) Stable coalitions in a continuous-time model of risk sharing. Mathematical Social Sciences, 50(1), pp. 24-38. (doi:10.1016/j.mathsocsci.2005.02.001)

Full text not currently available from Enlighten.

Abstract

In an economy with a continuum of individuals, each individual has a stochastic, continuously evolving endowment process. Individuals are risk-averse and would therefore like to insure their endowment processes. It is feasible to obtain insurance by pooling endowments across individuals because the processes are mutually independent. We characterize the payoff from an insurance contracting scheme of this type, and we investigate whether such a scheme would survive as an equilibrium in a noncooperative setting. We focus on the stability of cooperative arrangements with respect to the dynamic formation of coalitions. The economy “crystallizes” into a collection of coalitions in equilibrium.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Taub, Professor Bart
Authors: Chade, H., and Taub, B.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Mathematical Social Sciences
ISSN:0165-4896

University Staff: Request a correction | Enlighten Editors: Update this record